Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

How long does TPA stay in the body. Should I worry about side effects?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5109 Questions
how long does tpa stay in your system I was given TPA on XXXXXXX 2 2012 and just need to know if I have anything to worry about after 3 months with the side effects.
Posted Tue, 18 Sep 2012 in Hypertension and Heart Disease
Answered by Dr. Sudhir Kumar 12 minutes later
Thank you very much for contacting Healthcare Magic.
tpa (tissue plasminogen activator, Alteplase) has a plasma half life of 5-6 minutes and is rapidly eliminated from the body. Any side effects due to tpa, if at all, should occur within 24 hours. I note that you received tpa in XXXXXXX (about three months ago); so, there is no need to worry regarding side effects now.
The common adverse effects are bleeding in the brain or any other site of body and occasional allergic reactions. Overall, tpa is a very safe and effective drug in acute brain stroke.
Please get back if you have any more queries.
Best wishes,
Dr Sudhir Kumar MD DM (Neurologist) XXXXXXX Consultant Neurologist
Apollo Health City, Hyderabad
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor